Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 137, NWS Albany, NY

July 26, 20114 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 26, 2011, 1:42 PM EDT for 4 counties in New York. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2011, 1:42 PM EDT (17:42 UTC)
Expired
Jul 26, 2011, 2:45 PM EDT
In force
63 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Albany County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 35 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 1:59 PM EDTTSTM WND DMG4 Nnw Albany, NYNATIONAL WEATHER SERVICE SURVEY TEAM VERIFIED A MICROBURST CENTERED AT COMPUTER DRIVE WEST AND WOLFE RD IN COLONIE. DAMAGE WAS CONFINED TO DOWNED TREES...WITH NO DAMAGE TO STRUCTURES. A FEW TREES WERE TOPPLED OR SNAPPED. MOSTLY BRANCHES DOWN
Jul 26, 2:00 PM EDTTSTM WND DMG4 Nnw Albany, NYLARGE BRANCHES AND TREES DOWN. PONDING OF WATER ON ROAD.
Jul 26, 2:30 PM EDTHAIL 0.5Bethlehem Center, NY
Jul 26, 2:40 PM EDTTSTM WND DMG1 E Schodack Center, NYTREES AND WIRES DOWN.
Jul 26, 2:55 PM EDTTSTM WND DMGStephentown, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 11:28 AM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS51 KALY 261742
SVRALY
NYC001-083-091-093-261845-
/O.NEW.KALY.SV.W.0137.110726T1742Z-110726T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
142 PM EDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTH CENTRAL SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 245 PM EDT

* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROTTERDAM...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   DELMAR BY 150 PM EDT...
   LOUDONVILLE AND ALBANY BY 155 PM EDT...
   LATHAM AND COHOES BY 200 PM EDT...
   WATERVLIET...GREEN ISLAND...MENANDS AND WATERFORD BY 205 PM EDT...
   TROY BY 210 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4251 7335 4251 7346 4265 7418 4284 7413
      4289 7411 4290 7409 4295 7408 4286 7329
      4278 7329 4273 7327
TIME...MOT...LOC 1742Z 282DEG 17KT 4276 7385


MCMAHON/SNYDER
1 follow-up statement
995 
WWUS51 KALY 261813
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
213 PM EDT TUE JUL 26 2011

NYC001-083-091-093-261845-
/O.CON.KALY.SV.W.0137.000000T0000Z-110726T1845Z/
SCHENECTADY NY-ALBANY NY-RENSSELAER NY-SARATOGA NY-
213 PM EDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTH CENTRAL SARATOGA...RENSSELAER...NORTHERN ALBANY AND
SCHENECTADY COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WATERVLIET...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EAGLE MILLS...BRUNSWICK CENTER...CENTER BRUNSWICK AND EASTMOR BY
  220 PM EDT...
  BRUNSWICK...CLUMS CORNER...CROPSEYVILLE AND HAYNERSVILLE BY 225 PM
  EDT...
  POESTENKILL AND BARBERVILLE BY 230 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4251 7335 4251 7346 4265 7418 4284 7413
      4289 7411 4290 7409 4295 7408 4286 7329
      4278 7329 4273 7327
TIME...MOT...LOC 1811Z 282DEG 17KT 4273 7367

$$

MCMAHON/SNYDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:40 PM EDT, 2 minutes earlier.

Area forecast discussion, Jul 26, 1:40 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
140 PM EDT TUE JUL 26 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS
AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY.  HIGH PRESSURE
WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO
WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES.  THE HIGH
WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO
THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO
VALLEY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1130 AM...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
OUR ENTIRE AREA THROUGH 700 PM. THERE IS THE POTENTIAL FOR
THUNDERSTORMS TO BECOME STRONG TO LOCALLY SEVERE...PRODUCING WIND
GUSTS TO 60 MPH AND LARGE HAIL TO ONE INCH. WILL UPDATE THE GRIDS
ACCORDINGLY.

********PREVIOUS NEAR TERM DISCUSSION********

AS OF 945 AM...CONVECTION WAS ALREADY DEVELOPING OVER LAKE ONTARIO
AND COMING ASHORE ACROSS THE TUG HILL. OUR LOW LEVEL STRATUS DECK
IS MIXING OUT ALLOWING FOR SURFACE HEATING TO START. DEWPOINTS
ACROSS THE REGION THIS MORNING ARE GENERALLY INTO THE LOWER AND
MID 60S WHICH WILL BE THE KEY FACTOR TO OUR DEGREE OF INSTABILITY
THIS AFTERNOON. MODIFIED 12Z SOUNDINGS SUGGEST SBCAPES CLIMB TO
BETWEEN 1000-1500 J/KG. MORE IMPRESSIVE IS THE WIND FIELD AS 500MB
JET STREAK APPROACHES FROM LOWER ONTARIO PROVIDENCE. EVEN MORE OF
NOTE PER THE H2O VAPOR LOOP IS A STRONGER MID-UPPER LEVEL JET
STREAK DIVING SOUTHEAST ACROSS LOWER MICHIGAN AND INTO WESTERN NY
/ENHANCED LEFT FRONT QUAD/. IN ADDITION...THE 500MB TEMPS ARE
EXPECTED TO DROP BACK TOWARD -13C ACROSS THE DACKS AND LAKE GEORGE
SARATOGA REGION WITH AROUND -10C FOR THE SOUTHERN PORTIONS OF THE
CWA. MID LEVEL LAPSE RATES ARE PROGGED TO BE BETWEEN 6.5-7 C/KM
WITH STEEPER VALUES IN THE LOWER LEVELS. RUC13 WET BULB ZERO
HEIGHTS ALSO DROP BACK TO LESS THAN 10K FEET THIS AFTERNOON. SO
THE POTENTIAL FOR DAMAGING WIND GUSTS AND HAIL ARE THERE...YET
LOCAL HAIL STUDIES SUGGEST HAIL SIZE MIGHT JUST FALL SHORT OF
SEVERE CRITERIA /1"/ LIKELY DUE TO THE LACK OF CAPE- DENSITY. WE
HAVE INITIATED AN RSO FOR GOES EAST TO START AFTER 14Z AND WE WILL
MONITOR RADAR TRENDS VERY CLOSELY.

MAIN UPDATE WAS TO HOURLY VALUES AND THE REMAINDER OF THE GRIDS ARE
IN EXCELLENT SHAPE.

AS OF 645 AM EDT...THE LOW STRATUS CLOUDS CONTINUE TO BE OVER ERN
NY AND WRN NEW ENGLAND. THE LATEST OBSERVATIONS/SHORT TERM
GUIDANCE TRENDS INDICATE DRYING FROM THE NORTH AND WEST WILL WORK
INTO THE AREA BTWN 13Z-16Z. SOME ISOLD SHOWERS HAVE DEVELOPED OVER
THE SOUTHEASTERN PERIPHERY OF THE FCST AREA AHEAD OF THE WEAK
COLD/OCCLUDED FRONT. WE PLACED A FEW HOURS OF ISOLD SHOWERS THERE.
THE STRONG UPPER LEVEL TROUGH IS APPROACHING FROM SOUTHEASTERN
ONTARIO/QUEBEC. THE LATEST NAM CONTINUES TO SHOW MORE INSTABILITY
THAN THE GFS...WHICH MAY SPARK SOME SEVERE THUNDERSTORMS. OUR
THINKING CONTINUES FOR A MINOR EVENT...ESPECIALLY WHERE MORE HEATING
OCCURS...WHICH APPEARS TO BE FROM THE CAPITAL
REGION...BERKSHIRES...AND NRN CATSKILLS SOUTH AND EAST.

PREVIOUS NEAR TERM FOLLOWS...

AS OF 400 AM EDT...THE WATER VAPOR LOOP THIS MORNING SHOWS A
POTENT CLOSED H500 UPPER LEVEL TROUGH DIVING S/SE ACROSS
SOUTHEASTERN ONTARIO TOWARDS UPSTATE NY AND NEW ENGLAND FOR TODAY.
THIS UPPER LEVEL TROUGH IS ASSOCIATED WITH H500 AIR OF -14C TO
-15C THAT WILL ENCROACH NRN NY. WE ARE EXPECTING THE STRATUS TO
BURN OFF LATER THIS MORNING WITH SOME CLEARING. THE STRONG
CYCLONIC VORTICITY ADVECTION WITH THE UPPER LEVEL TROUGH WILL
FOCUS SOME SCT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS.

THE CONVECTIVE INGREDIENTS ARE BETTER TODAY COMPARED TO YESTERDAY
WITH SFC DESTABILIZATION EXPECTED IN THE LATE MORNING/AFTERNOON. THE
MID LEVEL LAPSE RATES WILL STEEPEN TO 6-6.5C/KM WITH WET BULB ZERO
HEIGHTS LOWERING TO 9-11 KFT AGL OVER THE REGION. THE 0-6 KM DEEP
SHEAR VALUES INCREASE TO 40-50 KTS. THE SHEAR IS TOP HEAVY ABOVE THE
BOUNDARY LAYER. THE BIGGEST DIFFERENCE BTWN THE NAM AND GFS IS THE
AMOUNTS OF SFC BASED INSTABILITY THAT MAY BE REALIZED. THE GFS HAS
GENERALLY 500-1000 J/KG IN PLACE DURING THE PM OVER ERN NY AND WRN
NEW ENGLAND...WHILE THE NAM HAS 500-1500 J/KG WITH SOME POCKETS UP
TO 2000 J/KG. THE HIGHER AMOUNTS ON THE NAM ARE BEING FORECAST WITH
SFC DEWPTS IN THE U60S TO L70S ! WE ARE EXPECTING SFC DEWPTS MAINLY
IN THE LOWER TO M60S. THE UPPER JET DYNAMICS LOOK MORE FAVORABLE
WITH PORTIONS OF ERN NY AND WRN NEW ENGLAND NEAR THE RIGHT REAR
QUADRANT OF A H250 JET STREAK OF 80-100 KTS.

FINALLY...A LOOK AT THE MAGLENTA CONDITIONAL SEVERE WEATHER INDEX
IMPLIES A MINOR SEVERE EVENT /LESS THAN 10 SEVERE REPORTS/ WITH
THE FOLLOWING NAM/GFS MODEL SOUNDING PARAMETERS UTILIZED:

CAPE = 1000 J/KG
MAX SOUNDING WINDS = 90 KTS
EHI = 1.0
STORM SPEED - 30 KTS
SRH (0-3 KM) = 100 (M/S)2

THE LOCAL HAIL INDEX IMPLIES HAIL STONES UP TO NICKEL TO QUARTER
SIZE MAY BE POSSIBLE WITH EQUILIBRIUM LEVELS OF 30 KFT AGL. THE
MODEL SOUNDINGS ALSO DO HINT AT AN INVERTED-V SIGNATURE FOR THE
POTENTIAL OF DAMAGING WINDS WITH ANY STRONG TO SEVERE CONVECTION
TOO.

WE WILL INCLUDE SMALL HAIL AND GUSTY WINDS IN THE GRIDDED AND TEXT
FORECASTS FOR THE ENTIRE FCST AREA. ORGANIZED MULTICELL CONVECTION
WILL LIKELY FORM INTO A LINE WITH POSSIBLY SOME BOWING SEGMENTS.
THE 00Z NCEP 4KM WRF-NMM BASE REF RUN FOR SPC SHOWS A FAIRLY
STRONG LINE OF CONVECTION SWEEPING ACROSS THE REGION DURING THE
MID TO LATE PM...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST
WHERE THE MOST HEATING AND DESTABILIZATION WILL LIKELY OCCUR.
WE WILL MENTION THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS
IN THE HWOALY PRODUCT.

MAX TEMPS WILL RANGE FROM THE LOWER TO MID 80S IN THE
VALLEYS...AND U60S TO U70S OVER THE MTNS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TONIGHT...THE UPPER LEVEL LOW MOVES DOWNSTREAM...AND ITS
ASSOCIATED SFC TROUGH/COLD FRONT PASSES ACROSS NEW ENGLAND. WEAK
COLD AIR ADVECTION OCCURS IN THE WAKE OF THE UPPER LEVEL
DISTURBANCE WITH H850 TEMPS FALLING TO 11 TO 13C OVER THE REGION.
THE SKIES WILL GRADUALLY CLEAR WITH HIGH PRESSURE BUILDING IN FROM
THE GREAT LAKES REGION AND OHIO VALLEY. LOWS WILL GENERALLY RANGE
FROM THE U50S TO L60S IN THE VALLEYS WITH 50-55F RANGE READINGS
OVER THE MTNS.

WEDNESDAY...THIS DAY WILL FEATURE LOTS OF SUNSHINE AS LOW AND MID
LEVEL HEIGHTS RISE OVER THE REGION. H850 TEMPS WILL BE IN THE
12-14C RANGE WITH DECENT MIXING FROM H850. THE SFC HIGH WILL BUILD
IN OVER WRN NY AND PA DURING THE PM.  HUMIDITY LEVELS WILL BE VERY
COMFORTABLE FOR LATE JULY.  MAX TEMPS WILL BE IN THE 80 TO 85F
RANGE IN THE VALLEYS...AND 70S OVER THE HIGHER TERRAIN.

WEDNESDAY NIGHT...THE SFC HIGH CRESTS OVER NY AND NEW ENGLAND. SOME
HIGH CLOUDS MAY INCREASE WELL AFTER MIDNIGHT WITH THE INCREASING LOW
AND MID LEVEL WARM ADVECTION. WE STILL EXPECT SOME RADIATIONAL
COOLING THROUGH THE THIN CIRRUS THAT MAY MOVE IN WITH TEMPS MAINLY
IN THE 50S TO NEAR 60F IN THE HUDSON RIVER VALLY.

THURSDAY-THURSDAY NIGHT...THE NAM IS AN OUTLIER RACING WARM
ADVECTION SHOWERS AND THUNDERSTORMS IN THE FCST AREA AHEAD OF A
WARM FRONT OVER THE OH VALLEY ON THU. THE GFS/UKMET/ECMWF ARE
SLOWER WITH THE ISENTROPIC LIFT...AND THE DEEPER SYNOPTIC FORCING
DURING THE DAY. WE KEPT IT MAINLY DRY DURING THE DAY THU WITH JUST
A SLIGHT CHC OF A SHOWER OR THUNDERSTORM WEST OF THE HUDSON RIVER
VALLEY. WE INCREASED THE POPS OVERNIGHT WITH PERHAPS SOME
NOCTURNAL SHOWERS AND THUNDERSTORMS. HUMIDITY LEVELS WILL BE ON
THE INCREASE TO CLOSE THE WEEK. MIN TEMPS THU NIGHT WILL BE IN
THE M60S TO L70S.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
MORE HOT AND HUMID WEATHER ON TAP AS WE HEAD INTO THE THE WEEKEND.

BROAD RIDGING OVER MUCH OF THE CONUS WITH ZONAL FLOW ACROSS THE
NORTHERN TIER. WARM FRONT SHOULD BE LIFTING TO OUR NORTH AND EAST
FRIDAY MORNING ALLOWING THE HEAT AND HUMIDITY TO RETURN. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST/GREAT LAKES REGION DURING THE
DAY AND INDICATIONS ARE THIS BOUNDARY SHOULD MOVE ACROSS THE FRIDAY
AS A MID LEVEL TROUGH MOVES THROUGH FAST FLOW AND GIVES IT A PUSH.
SCATTERED CONVECTION WOULD BE EXPECTED WITH THE FRONTAL PASSAGE.

WITH AREA IN THE WARM SECTOR FRIDAY IT WILL BE HOT WITH DEW POINTS
ON THE RISE...INTO THE MID 60S TO LOWER 70S...MAKING FOR
UNCOMFORTABLE CONDITIONS. HEAT INDICES MAY APPROACH 100 DEGREES IN
PORTIONS OF THE MID HUDSON VALLEY DURING THE AFTERNOON. DESPITE THE
COLD FRONTAL PASSAGE ABOVE NORMAL TEMPERATURES ARE EXPECTED INTO
EARLY NEXT WEEK RUNNING ABOUT 5 DEGREES ABOVE NORMAL. HOWEVER
HUMIDITY LEVELS WILL BE LOWER WITH DEW POINTS DROPPING BACK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
...THUNDERSTORMS MOVING TO THE KALB TAF SITE...

HAVE INCLUDE A TEMPO FOR TSRA FROM 18Z-19Z ALONG WITH A DROP TO IFR
CONDITIONS. STORM MIGHT CONTAIN GUSTY WINDS. AN AWW ALREADY ISSUED
FOR IT.

ANOTHER LINE OF SHOWERS AND STORMS MIGHT IMPACT KGFL AND KALB A
LITTLE LATER. MORE CONFIDENCE THIS LINE WILL IMPACT KGFL SO A TEMPO
WITH SHOWERS THERE...NOT READY TO TIME TSRA (OR EVEN SHRA AT KALB)
JUST YET.

FOR KPOU...THE ACTION WILL MOVE IN LATER THIS AFTERNOON. CONTINUE
WITH VCSH/CB TERMINOLOGY.

CONVECTIVE ACTIVITY MIGHT PULL OUT OF KGFL BY 20Z...LATER AT KALB
AND ESPECIALLY KPOU.

CLEARING TONIGHT. BIG QUESTION IS HOW MUCH FOG WILL FORM AT THE
SITES. SOME OF THAT DEPENDS ON HOW MUCH RAIN WILL FALL AT EACH
SPECIFIC SITE. ALSO...WILL A BREEZE FROM THE NW PERSIST TONIGHT?

CONFIDENCE HIGHEST OF LITTLE OR NO FOG AT KALB AND MOST FOG AT KGFL.
FOR NOW...KEPT IFR FOG AT KGLF FROM 08Z ON. VFR EXPECTED AT
KALB...MVFR MIST (BR) AT KPOU DUE TO LESS WIND ANTICIPATED.

WILL RE-ADDRESS FOG POTENTIAL LATER IN THE DAY.

ONCE ANY FOG DISSIPATES...GOOD FLYING WEATHER ON WEDNESDAY WITH
VFR...UNLIMITED VISIBILITIES...AND ONLY A FEW-SCT CU AROUND 5000
FEET. THERE WILL BE A NORTHWEST BREEZE AROUND 10KTS...GUSTING TO
PERHAPS 20KTS AT KALB FOR THE BALANCE OF THE DAY.

OUTLOOK...
WED NIGHT...VFR. NO SIG WX.
THU...VFR. SLIGHT CHC SHRA/TSRA IN THE AFTN.
THU NIGHT-FRI...MAINLY VFR. CHC SHRA/TSRA WITH MVFR POSSIBLE.
SAT/SUN...VFR. NO SIG WX.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS
AND SOME STRONG THUNDERSTORMS TO THE REGION TODAY.  HIGH PRESSURE
WILL BUILD IN FROM THE GREAT LAKES REGION TUESDAY NIGHT INTO
WEDNESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES.  THE HIGH
WILL MOVE OFF THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO
THURSDAY...AS A WARM FRONT WILL BE APPROACHING FROM THE OHIO
VALLEY.

THE RH VALUES WILL LOWER TO 50 TO 65 PERCENT THIS AFTERNOON...THEN
HAVE AN EXCELLENT RECOVERY TO 85 TO 100 PERCENT WEDNESDAY MORNING.
THEY WILL LOWER TO 45 TO 60 PERCENT BY THE LATE AFTERNOON.

THE WINDS WILL SHIFT FROM THE SOUTH OR SOUTHWEST TO THE WEST
NORTHWEST THIS AFTERNOON AT 10 TO 20 MPH. THEY WILL LIGHTEN FROM
THE WEST NORTHWEST OVERNIGHT TO 5 TO 10 MPH. NORTHWEST WINDS WILL
PREVAIL ON WEDNESDAY AT 10 TO 15 MPH.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED ON THE MAIN STEM RIVERS THE NEXT 5
DAYS.

THE STRONG UPPER LEVEL DISTURBANCE WILL BRING SHOWERS AND
THUNDERSTORM INTO EARLY THIS EVENING WITH RAINFALL AMOUNTS
RANGING FROM A TENTH TO A HALF AN INCH.

DRY WEATHER WILL RETURN TUESDAY NIGHT INTO THURSDAY...BEFORE A
MORE HUMID AIR MASS RETURNS TO CLOSE TO THE WORK WEEK WITH
INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...WASULA
NEAR TERM...HWJIV/BGM/WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...HWJIV
FIRE WEATHER...WASULA
HYDROLOGY...WASULA
Hazardous weather outlook, Jul 26, 11:37 AM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1137 AM EDT TUE JUL 26 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1137 AM EDT TUE JUL 26 2011

...SEVERE THUNDERSTORM WATCH 686 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON.

In the hours before

Special weather statement, Jul 26, 11:28 AM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1128 AM EDT TUE JUL 26 2011

NYZ038>040-261600-
MONTGOMERY NY-SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
1128 AM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 1123 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED 9 MILES WEST OF FRANKFORT...OR ABOUT
OVER UTICA...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
FRANKFORT AND CEDARVILLE BY 1140 AM EDT
ILION...MOHAWK AND HERKIMER BY 1145 AM EDT
JORDANVILLE BY 1155 AM EDT
6 MILES SOUTH OF LITTLE FALLS BY NOON EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4311 7517 4305 7471 4286 7477 4289 7487
      4286 7489 4292 7522 4306 7522
TIME...MOT...LOC 1528Z 283DEG 28KT 4302 7520

LFM/HEA/KGM
Special weather statement, Jul 26, 11:40 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1140 AM EDT TUE JUL 26 2011

NYZ042-043-261615-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
1140 AM EDT TUE JUL 26 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 1138 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS GUSTING TO 50
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR HAGUE...OR ABOUT
11 MILES NORTHWEST OF WHITEHALL...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
HAGUE AND HULETTS LANDING BY 1145 AM EDT
7 MILES SOUTH OF ROGERS ROCK CAMPGROUND BY 1150 AM EDT

THIS IS A DANGEROUS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4380 7337 4379 7335 4377 7334 4372 7337
      4369 7340 4365 7342 4362 7341 4361 7353
      4370 7363 4380 7356 4381 7345 4381 7337
TIME...MOT...LOC 1539Z 273DEG 15KT 4370 7354

KGM/HEA/LFM
Local storm report, Jul 26, 1:37 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
137 PM EDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     TSTM WND DMG     ILION                   43.01N 75.04W
07/26/2011                   HERKIMER           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN ON VOSBURG STREET.

&&

BGM/LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:28 AM EDTSpecial Weather StatementALYOtsego32 min
Jul 26, 11:40 AM EDTSpecial Weather StatementALYWarren35 min
Jul 26, 12:55 PM EDTSevere Thunderstorm WarningALYHerkimer65 min
Jul 26, 2:07 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie53 min
Jul 26, 2:28 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Schenectady107 min
Jul 26, 2:42 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer63 min
Jul 26, 2:54 PM EDTSevere Thunderstorm WarningALYGreene, Ulster51 min
Jul 26, 3:03 PM EDTSpecial Weather StatementALYColumbia27 min
Jul 26, 3:09 PM EDTSpecial Weather StatementALYHamilton51 min
Jul 26, 3:21 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene39 min
Jul 26, 3:42 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster48 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.